Alert archive / Alaska / Snow Advisories in 2007
Snow Advisory 9, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Jan 26, 2007, 10:55 AM AKST. It took effect at Jan 26, 2007, 4:00 PM AKST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2007, 10:55 AM AKST (19:55 UTC)
- In effect from
- Jan 26, 2007, 4:00 PM AKST
- Expired
- Jan 27, 2007, 1:37 AM AKST
- In force
- 10 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 270055 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 355 PM AST FRI JAN 26 2007 AKZ131-270600- /X.EXT.PAFC.WS.W.0002.070127T0100Z-070127T0600Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 355 PM AST FRI JAN 26 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM AST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 9 PM AST THIS EVENING. HEAVY PRECIPITATION FROM A GULF OF ALASKA STORM WILL SLOWLY END THIS EVENING. THE ASSOCIATED WEATHER FRONT WILL MOVE EAST AND STOP THE FLOW OF MOIST AIR INTO THE VALDEZ AREA THIS EVENING. ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED THIS EVENING. AS THE WEATHER FRONT MOVES EAST THIS EVENING CONDITIONS SHOULD IMPROVE WITH SNOW TAPERING OFF TO SNOW SHOWERS. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. ALL TRAVEL OR OUTDOOR ACTIVITY SHOULD BE DONE WITH EXTREME CAUTION. $$ AKZ141-271300- /X.NEW.PAFC.SN.Y.0009.070127T0100Z-070127T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 355 PM AST FRI JAN 26 2007 ...SNOW ADVISORY IN EFFECT UNTIL 9 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST SATURDAY. MOISTURE STREAMING ACROSS THE CHUGACH MOUNTAINS WILL BRING SIGNIFICANT SNOWFALL TO PORTIONS OF THE COPPER RIVER BASIN TONIGHT BEFORE TAPERING OFF FRIDAY MORNING. STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED BY FRIDAY MORNING...WITH GREATEST AMOUNTS EAST OF THE RICHARDSON HIGHWAY. SOUTH WIND WILL GUST TO 35 MPH ALONG THE COPPER RIVER THROUGH FRIDAY MORNING. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE HALF MILE OR LESS AT TIMES NEAR THE COPPER RIVER THROUGH FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWAK41 PAFC 270604 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 904 PM AST FRI JAN 26 2007 AKZ131-270715- /X.EXP.PAFC.WS.W.0002.000000T0000Z-070127T0600Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 904 PM AST FRI JAN 26 2007 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. ALTHOUGH SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE NIGHT...WINDS AND INTENSITY OF THE SNOW SHOWERS WILL NO LONGER CREATE SEVERE WINTER STORM CONDITIONS. $$ AKZ141-271800- /X.CON.PAFC.SN.Y.0009.000000T0000Z-070127T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 904 PM AST FRI JAN 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SATURDAY. MOISTURE STREAMING ACROSS THE CHUGACH MOUNTAINS WILL BRING SIGNIFICANT SNOWFALL TO PORTIONS OF THE COPPER RIVER BASIN TONIGHT BEFORE TAPERING OFF FRIDAY MORNING. STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED BY FRIDAY MORNING... WITH GREATEST AMOUNTS EAST OF THE RICHARDSON HIGHWAY. SOUTH WIND WILL GUST TO 35 MPH ALONG THE COPPER RIVER THROUGH FRIDAY MORNING. BLOWING SNOW WILL REDUCE VISIBILITY TO ONE HALF MILE OR LESS AT TIMES NEAR THE COPPER RIVER THROUGH FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 271037 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 137 AM AST SAT JAN 27 2007 AKZ141-271145- /X.CAN.PAFC.SN.Y.0009.000000T0000Z-070127T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 137 AM AST SAT JAN 27 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 25, 11:30 PM AKST, 11 hours 25 minutes earlier.
Area forecast discussion, Jan 25, 11:30 PM AKST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
430 AM AST FRI JAN 26 2007
.DISCUSSION...
MAJOR STORM SYSTEM WILL CONTINUE TO IMPACT MUCH OF AK TODAY.
PINEAPPLE EXPRESS KEEPS MOVING THE SYSTEMS NORTHWARD WITH A LOT OF
WARM MOIST AIR AND SUBSEQUENT HEAVY PRECIP. MAIN WEATHER ISSUE TODAY
IS STILL THE SYSTEM CURRENTLY JUST NORTH OF COLD BAY. STRONG
SOUTHERLY FLOW WILL CONTINUE WITH THE FRONTAL SYSTEM OVER
SOUTHCENTRAL AK THIS MORNING BEFORE DIMINISHING IN STRENGTH LATE THIS
AFTERNOON. BLIZZARD WARNING WILL CONTINUE THIS MORNING ALONG THE
EASTERN KENAI PENINSULA. LOOK FOR COLD AIR TO CONTINUE WRAPPING IN
AND KEEPING MOST OF THE PRECIP SNOW NORTH OF KENAI TODAY. HOWEVER
TEMPS WILL WARM UP AS THE SOUTHERLY SURGE CONTINUES WITH SUCCESSIVE
SYSTEMS.
EXPECT SNOW TO BE HEAVY AT TIMES THROUGH THE SUSITNA AND COPPER RIVER
VALLEYS WITH UPSLOPE FLOW. WARNING LEVEL WINDS WILL CONTINUE THIS
MORNING ACROSS TURNAGAIN ARM AND HIGHER ELEVATIONS WITH STRONG WINDS
ELSEWHERE. OUT WEST..Y-K DELTA COAST WILL CONTINUE BLIZZARD WARNING
THROUGH THIS MORNING UNTIL THE LOW MOVES INLAND NEAR BETHEL AND THE
WINDS DROP OFF. MAY NEED TO REINSTATE WARNING WITH THE SECOND SYSTEM
THAT IS SLOWLY MOVING NORTHWARD OVER THE NEXT 48 HRS. WILL NEED TO
KEEP A WATCH ON THE TEMPS BUT SHOULD STILL BE COLD ENOUGH NEAR THE
DELTA FOR THE WIND TO PICK UP THE SNOW.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 125 155 195.
MARINE...GALE WARNING 120 125 129 130 132 150 155 160 165 170 172 175
179 180 185.
HVY FZG SPRY 179 185.
FIRE WEATHER...NONE.
RNW JAN 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:30 PM AKST | Gale Warning | AFC | 19 hr | |
| Jan 25, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Jan 25, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 25, 11:41 PM AKST | Blizzard Watch | AFC | 17 hr | |
| Jan 26, 4:54 AM AKST | Winter Storm Warning | AFC | 16 hr | |
| Jan 26, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.